Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 130, NWS Kansas City, MO

June 30, 2017Bates County, Cass County, Henry County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 30, 2017, 7:31 AM CDT for Bates County, Cass County, Henry County, Missouri. It took effect at Jun 30, 2017, 11:11 AM CDT. It was in force for 62 hr.

The area

The outline as issued.

The facts

Issued
Jun 30, 2017, 7:31 AM CDT (12:31 UTC)
In effect from
Jun 30, 2017, 11:11 AM CDT
Expired
Jul 3, 2017, 1:30 AM CDT
In force
62 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

Counties Bates County, MO, Cass County, MO, Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 46 km from the middle of the area, began a volume at 12:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Grand River near Urich (URHM7).

Action stage
21 ft
Minor stage
24 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

300 
WGUS43 KEAX 301231
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
731 AM CDT Fri Jun 30 2017


...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC013-037-083-011231-
/O.NEW.KEAX.FL.W.0130.170630T1611Z-170703T0630Z/
/URHM7.2.ER.170630T1611Z.170701T0000Z.170702T0630Z.UU/
731 AM CDT Fri Jun 30 2017

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The South Grand River at Urich.
* from this morning to late Sunday night.
* At  7:15 AM Friday the stage was 21.4 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 27.2 feet by this evening. The river will fall 
  below flood stage by early Sunday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   21.4   Fri 07 AM   27.2 this evening
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$
2 follow-up statements
826 
WGUS83 KEAX 010135
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
835 PM CDT Fri Jun 30 2017



...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.

  Wakenda Creek at Carrollton affecting Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-020135-
/O.EXT.KEAX.FL.W.0127.000000T0000Z-170704T0025Z/
/BLVM7.1.ER.170630T1201Z.170702T0000Z.170703T0025Z.NO/
835 PM CDT Fri Jun 30 2017

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Monday evening.
* At  7:45 PM Friday the stage was 27.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.5 feet by 
  Saturday evening. The river will fall below flood stage Sunday 
  evening.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   27.7   Fri 08 PM   28.5 Saturday evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC013-037-083-020135-
/O.EXT.KEAX.FL.W.0130.000000T0000Z-170702T2236Z/
/URHM7.2.ER.170630T1620Z.170701T0600Z.170701T2236Z.UU/
835 PM CDT Fri Jun 30 2017

The Flood Warning continues for
  The South Grand River at Urich.
* until Sunday afternoon.
* At  8:15 PM Friday the stage was 26.1 feet.
* Flood stage is 24.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 26.3 feet by 
  early Saturday morning. The river will fall below flood stage 
  Saturday afternoon.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   26.1   Fri 08 PM   26.3 early Saturday morning
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$

MOC033-020134-
/O.EXT.KEAX.FL.W.0124.000000T0000Z-170702T1827Z/
/CAXM7.1.ER.170630T0727Z.170701T0100Z.170701T1827Z.UU/
835 PM CDT Fri Jun 30 2017

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Sunday afternoon.
* At  8:00 PM Friday the stage was 17.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday afternoon.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   17.1   Fri 08 PM   17.1 early Saturday morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
248 
WGUS83 KEAX 011447
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
947 AM CDT Sat Jul 1 2017



...The Flood Warning is cancelled for the following rivers in 
Missouri...

  South Grand River at Urich affecting Bates...Cass and Henry 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC013-037-083-011517-
/O.CAN.KEAX.FL.W.0130.000000T0000Z-170702T2236Z/
/URHM7.2.ER.170630T1620Z.170701T0345Z.170701T1402Z.UU/
947 AM CDT Sat Jul 1 2017

The Flood Warning is cancelled for
  The South Grand River at Urich.
* At  9:15 AM Saturday the stage was 23.9 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at  9:02 AM Saturday.
* Forecast...The river will continue to fall to 13.7 feet by Sunday 
  morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5 
  miles of the river. Areas affected include low lying pastures along
  with cropland and secondary roads.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

South Grand River
  Urich           24   23.9   Sat 09 AM   22.5 this afternoon
     
&&
  
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 30, 6:24 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jun 30, 6:24 AM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
624 AM CDT Fri Jun 30 2017

.Discussion...
Issued at 410 AM CDT FRI JUN 30 2017

It's another wet night for parts of Kansas and Missouri. The warm
front yesterday, stalled near I-70, helped keep convection going
into the overnight hours of Thursday into this morning; and once the
nocturnal jet got organized late in the evening the activity then
just persisted well into the night. However, the cold pool, put down
by the storms across northern Missouri, did started shifting the
focus of the activity south after midnight as the effective front
got shoved south by the cold air, forcing the storms moving east
from Kansas to spread southeast along with the southward spreading
boundary.

For Today...current expectations are that the activity settling
south will continue this trend through the morning hours as the
leading shortwave trough driving the activity sweeps east. This will
push the storms with the heaviest rainfall into southern Missouri
before sunrise, with only cast off rain expected from the storms
across southern Missouri providing some rainfall accumulation
farther north after the sun comes up. While this will take the focus
for severe weather off our area of concern, we will continue to
watch for rapid rises to flood stage on area creeks and streams as
water continues to run off. And, given the multiple inches of rain
received overnight, there will be lots of runoff. Otherwise,
expect conditions to be a bit warm and muggy today as the cloud
cover thins out this afternoon and highs top out in the lower 80s.

For the weekend...the broad trough dominating the center of the
Nation will continue to move east, allowing the ridge axis to our
west to spread into the Central Plains over the weekend pushing the
storm track north. This should keep our section of the country rain
free through the much of the weekend, with a returning chance of
storms Sunday night into Monday as a trough, currently in the east
Pacific, moves under and through the ridge axis. In fact, current
expectations are that the late weekend trough might take a couple of
days to move through the Plains States, which leaves Monday and
Tuesday replete with chances for precipitation. In fact, storm
chances for the 4th of July look decent enough that it might impact
evening plans.

Otherwise, expect temperatures to remain seasonally hot and muggy as
we move into the first week of July.

&&

.Aviation...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 624 AM CDT FRI JUN 30 2017

VFR conditions will prevail for the next 24 hours under the mid
to high clouds that are following the overnight rain through the
region. Winds this morning are a bit variable behind the exiting
rain, but will ultimately prevail from the north later today.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 7 AM CDT this morning for KSZ025-057-
     102>105.

MO...Flash Flood Watch until 7 AM CDT this morning for MOZ001>006-
     011>017-020>025-028>033-037>039-043-044.

&&

Discussion...Cutter
Aviation...Cutter
Hazardous weather outlook, Jun 30, 5:10 AM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
510 AM CDT Fri Jun 30 2017

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-011015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
510 AM CDT Fri Jun 30 2017

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Thunderstorms will be ongoing through the early to mid morning hours
 today. None of todays storms will produce severe weather within the
 outlook area, but the run off from the rain over the past few days
 will continue to cause flooding issues.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jun 30, 5:33 AM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
533 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 AM     TSTM WND DMG     PLEASANTON              38.18N 94.71W
06/30/2017                   LINN               KS   LAW ENFORCEMENT

            GARAGE BLOWN IN ALONG WITH MULTIPLE TREES
            DOWN.

&&

CUTTER
Local storm report, Jun 30, 5:41 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 AM     TSTM WND DMG     7 SE LA CYGNE           38.28N 94.66W
06/30/2017                   LINN               KS   LAW ENFORCEMENT

            SEMI TRUCK BLOWN INTO DITCH ON HWY 69 AT
            MILE MARKER 109. WIND DAMAGE EXTENDS DOWN
            HWY 69 TO PLEASANTON.

&&

CUTTER
Local storm report, Jun 30, 5:47 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 AM     TSTM WND DMG     7 SE LA CYGNE           38.28N 94.66W
06/30/2017                   LINN               KS   LAW ENFORCEMENT

            SEMI TRUCK BLOWN INTO DITCH ON HWY 69 AT
            MILE MARKER 109. WIND DAMAGE EXTENDS DOWN
            HWY 69 TO PLEASANTON.

0341 AM     TSTM WND DMG     PLEASANTON              38.18N 94.71W
06/30/2017                   LINN               KS   LAW ENFORCEMENT

            GARAGE BLOWN IN ALONG WITH MULTIPLE TREES
            DOWN.

0245 AM     FLASH FLOOD      3 ENE MACON             39.75N 92.42W
06/30/2017                   MACON              MO   PUBLIC

            VEHICLE WATER RESCUE ON BUSINESS 36 AND US63
            EAST OF MACON. MULTIPLE ROADS IN MACON
            CLOSED DUE TO WATER.

1233 AM     FLASH FLOOD      8 N KEYTESVILLE         39.55N 92.94W
06/30/2017                   CHARITON           MO   LAW ENFORCEMENT

            WIDESPREAD ROAD CLOSURES ACROSS CHARITON
            COUNTY DUE TO HEAVY RAINFALL TONIGHT.

1121 PM     TSTM WND DMG     KEYTESVILLE             39.43N 92.94W
06/29/2017                   CHARITON           MO   LAW ENFORCEMENT

            NUMEROUS POWER POLES DOWN ACROSS SOUTHERN
            CHARITON COUNTY.

1115 PM     TSTM WND DMG     KEYTESVILLE             39.43N 92.94W
06/29/2017                   CHARITON           MO   EMERGENCY MNGR

            MULTIPLE TREES AND POWER LINES DOWN ALONG
            HWY 24 BETWEEN KEYTESVILLE AND SALISBURY.
            ALSO REPORT OF A GRAIN BIN BLOWN OVER AND
            SHED ROOF BLOWN OFF ALONG HWY 24.

1035 PM     HAIL             1 N OAKVIEW             39.22N 94.57W
06/29/2017  E1.00 INCH       CLAY               MO   TRAINED SPOTTER

1008 PM     HAIL             3 S FERRELVIEW          39.27N 94.66W
06/29/2017  E1.00 INCH       PLATTE             MO   NWS EMPLOYEE

1000 PM     HAIL             3 S FERRELVIEW          39.27N 94.66W
06/29/2017  E1.00 INCH       PLATTE             MO   PUBLIC

            MPING REPORT.

0840 PM     HAIL             1 NNW BOONVILLE         38.98N 92.75W
06/29/2017  E1.00 INCH       COOPER             MO   EMERGENCY MNGR

&&
Local storm report, Jun 30, 6:41 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
641 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 AM     HEAVY RAIN       2 SSW TRIMBLE           39.45N 94.57W
06/30/2017  M5.75 INCH       CLAY               MO   PUBLIC

            THIS IS A TWO DAY TOTAL. 3.5 INCHES FELL ON
            THE JUNE 28TH. 2.25 INCHES FELL ON JUNE 29TH
            INTO MORNING OF THE 30TH.

&&

CUTTER
Local storm report, Jun 30, 6:45 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
645 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 AM     FLOOD            3 SE CUMMINGS           39.43N 95.21W
06/30/2017                   ATCHISON           KS   TRAINED SPOTTER

            CROOKED CREEK IS NEARLY OVER THE BRIDGE ON
            214TH ROAD. ALL FARMLAND ON EITHER SIDE OF
            CREEK IS FLOODED.

&&

CUTTER
Local storm report, Jun 30, 6:48 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 AM CDT FRI JUN 30 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 AM     HEAVY RAIN       6 WSW HOLT              39.43N 94.44W
06/30/2017  M4.26 INCH       CLAY               MO   TRAINED SPOTTER

            THIS IS A 24 HOUR TOTAL AS OF 6:30 AM.

&&

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:52 PM CDTSpecial Weather StatementEAXSaline53 min
Jun 29, 8:02 PM CDTSevere Thunderstorm WarningEAXCooper, Howard, Pettis, Saline28 min
Jun 29, 8:30 PM CDTSevere Thunderstorm WarningEAXCooper30 min
Jun 29, 9:02 PM CDTSpecial Weather StatementEAXCooper43 min
Jun 29, 9:11 PM CDTAreal Flood AdvisoryEAXMacon6 hr
Jun 29, 9:25 PM CDTFlash Flood WarningEAXChariton, Linn, Macon, Randolph6 hr
Jun 29, 9:35 PM CDTSpecial Weather StatementEAXPlatte40 min
Jun 29, 9:51 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte39 min
Jun 29, 10:29 PM CDTSevere Thunderstorm WarningEAXClay, Jackson, Platte32 min
Jun 29, 10:55 PM CDTFlash Flood WarningEAXCaldwell, Carroll, Chariton, Daviess, Livingston3 hr
Jun 29, 10:59 PM CDTRiver Flood WarningEAXRay44 hr
Jun 29, 11:39 PM CDTFlash Flood WarningEAXChariton, Howard, Randolph3 hr
Jun 29, 11:41 PM CDTSpecial Weather StatementEAXHoward49 min
Jun 29, 11:52 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph38 min
Jun 30, 12:45 AM CDTSpecial Weather StatementEAXJackson45 min
Jun 30, 12:54 AM CDTSpecial Weather StatementEAXRay51 min
Jun 30, 12:58 AM CDTFlash Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, DeKalb3 hr
Jun 30, 1:40 AM CDTSpecial Weather StatementEAXSaline50 min
Jun 30, 2:00 AM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Daviess, Howard, Livingston and 3 more24 hr
Jun 30, 3:36 AM CDTAreal Flood WarningEAXCarroll, Chariton, Cooper, Howard, Lafayette, Saline24 hr
Jun 30, 3:45 AM CDTAreal Flood AdvisoryEAXBuchanan, Caldwell, Clay, Clinton, Platte, Ray12 hr
Jun 30, 4:46 AM CDTRiver Flood WarningEAXCooper, Saline57 hr
Jun 30, 4:56 AM CDTRiver Flood WarningEAXClay, Ray36 hr
Jun 30, 4:56 AM CDTRiver Flood WarningEAXHoward40 hr
Jun 30, 8:50 AM CDTRiver Flood WarningEAXCass, Henry, Johnson47 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.